# SDR CA041019009

- Difficulty date: October 4, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 20,322 hours
- Engine: Garrtt TPE3311151A
- Propeller: Mcauly 4HFR34C652
- System (JASC): 6111 · Propeller Blade Section
- Part: Shaft Seal
- Part number: 31025751
- Condition: Seized
- Location: Prop Blade
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) PROP SHAFT SEAL WAS FOUND LEAKING.DURING DISASSEMBLY THE SHAFT SEAL WAS FOUND WITH ABNORMAL WEAR AND DETERIATION IN THE SLOTS OF THE CARBON PORTION OF THE SEAL.THE SLOTS WERE WORN HEAVILY AND THE METAL TABS APPEARED TO BE JAMBED INTO THE SIDES OF THE SLOTS.  THESE WOULD NORMALLY BE CENTERED WITHIN THE SLOTS.  THIS CAUSED THE SEAL TO SEIZE WHICH RESTRICTED THE FREEDOM OF THE SEAL TO TRAVEL AGAINST THE ROTOR SEAL WHICH CAUSED A MAJOR OIL LEAK. NORMALLY THESE SEALS WILL RUN 7000 HOURS WITHOUT A PROBLEM.
